MAUDE Adverse Event Report: MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperature was not as expected so a double stopped was performed.Immediately. a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection and a system notice was received indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.It was noted that there was blood in the balloon catheter handle and in the console vacuum port.The procedure was switch to radiofrequency (rf) and was completed with radiofrequency. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 2ach25 mapping catheter with lot unknown was returned and analyzed.Visual inspection was performed, and a kink/twist was observed on the catheter shaft.Visual inspection of the loop segment area showed the loop was intact with no apparent issues.No damage was observed along with the tip/loop section of the mapping catheter.Visual inspection of the pebax tubing area showed the pebax tubing was intact with no apparent issues.No damage was observed along with the pebax tubing section of the mapping catheter.Visual inspection of the electrode(s) showed the electrode(s) were intact with no apparent issues.All electrodes exist on the loop section and no cosmetic issue or anomalies were identified.Visual inspection of the shaft segment area showed the shaft was kinked approximately 57.25 inches from the lemo connector.Visual inspection of the introducer showed the introducer was intact with no apparent issues.No damage or any other issue was observed along with the introducer.Visual inspection of the lemo connector showed the lemo connector was intact with no apparent issues.No damage or any other issue was observed along with the lemo connector.In conclusion, the mapping catheter failed the returned product inspection due to a shaft kink.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17401364
Report Number9617601-2023-00161
Device Sequence Number5931533
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number8183387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale